Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 73, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 9, 2014, 3:16 AM CDT for Bailey County, Lamb County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 3:16 AM CDT (08:16 UTC)
- Expired
- Jun 9, 2014, 4:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bailey County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 9:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS54 KLUB 090816
SVRLUB
TXC017-279-090900-
/O.NEW.KLUB.SV.W.0073.140609T0816Z-140609T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
316 AM CDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BAILEY COUNTY IN NORTHWEST TEXAS...
WEST CENTRAL LAMB COUNTY IN NORTHWEST TEXAS...
* UNTIL 400 AM CDT
* AT 313 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
NEEDMORE...AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
NEEDMORE...MULESHOE WILDLIFE REFUGE...BULA...SUDAN AND AMHERST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3410 10236 3386 10241 3398 10298 3415 10294
TIME...MOT...LOC 0815Z 282DEG 36KT 3404 10281
HAIL...<.75IN
WIND...70MPH
$$
312 follow-up statements
851
WWUS54 KLUB 090845
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
345 AM CDT MON JUN 9 2014
TXC017-090855-
/O.CAN.KLUB.SV.W.0073.000000T0000Z-140609T0900Z/
BAILEY TX-
345 AM CDT MON JUN 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BAILEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3410 10236 3386 10241 3390 10260 3390 10261
3412 10261
TIME...MOT...LOC 0845Z 282DEG 36KT 3398 10246
$$
TXC279-090900-
/O.CON.KLUB.SV.W.0073.000000T0000Z-140609T0900Z/
LAMB TX-
345 AM CDT MON JUN 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LAMB COUNTY UNTIL 400 AM CDT...
AT 344 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AMHERST...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AMHERST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3410 10236 3386 10241 3390 10260 3390 10261
3412 10261
TIME...MOT...LOC 0845Z 282DEG 36KT 3398 10246
HAIL...<.75IN
WIND...60MPH
$$
31255
WWUS54 KLUB 090852
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
352 AM CDT MON JUN 9 2014
TXC279-090902-
/O.EXP.KLUB.SV.W.0073.000000T0000Z-140609T0900Z/
LAMB TX-
352 AM CDT MON JUN 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAMB COUNTY WILL
EXPIRE AT 400 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3410 10236 3386 10241 3390 10260 3390 10261
3412 10261
TIME...MOT...LOC 0852Z 282DEG 36KT 3396 10238
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:02 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 9, 3:02 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 302 AM CDT MON JUN 9 2014 .SHORT TERM... QUASI LINEAR CONVECTIVE SYSTEM CONTINUES TO TRUDGE SOUTHWARD OUT OF THE TEXAS PANHANDLE INTO THE SOUTH PLAINS AND ROLLING PLAINS AHEAD OF A COLD FRONTAL BOUNDARY. PARENT UPPER LOW NOW PUSHING INTO THE CENTRAL HIGH PLAINS WILL USHER IN LARGE SCALE SUBSIDENCE ACROSS THE REGION...BRINGING AN END TO PRECIPITATION CHANCES FROM NORTHWEST TO SOUTHEAST BY LUNCH TIME. BEFORE THEN...WILL HAVE TO MONITOR FLOODING POTENTIAL AS SOILS REMAIN SATURATED FROM PREVIOUS ROUNDS OF ACTIVITY THROUGH THE WEEKEND. THEREFORE...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE THROUGH 10 AM FOR THE ENTIRE FAR SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS AT THIS TIME. SKIES WILL CLEAR FROM WEST TO EAST BY LATE MORNING THROUGH THE AFTERNOON...LEADING TO A PLEASANT DAY WITH WELL BELOW NORMAL TEMPERATURES...TOPPING OUT IN THE MID 70S TO LOWER 80S GIVEN THE PLETHORA OF SOIL MOISTURE AND LOWER THICKNESSES. NORTH WINDS WILL BE BREEZY THROUGH THE DAY AT 15 TO 20 MPH...BEFORE DECREASING AFTER SUNSET WITH THE APPROACH OF A SURFACE RIDGE. OVERNIGHT LOWS IN THE 50S WILL MAKE FOR A PLEASANT NIGHT...ALTHOUGH APPLYING SOME MOSQUITO REPELLENT MIGHT NOT BE A BAD IDEA. MAY SEE SOME STRATUS CLOUD COVER ADVECT SOUTH INTO THE FAR SOUTHERN PANHANDLE AND NORTHERN ROLLING PLAINS FROM SOME WRAP AROUND MOISTURE ON THE BACKSIDE OF THE UPPER LOW...BUT SHOULD NOT BECOME A HINDRANCE TO VISIBILITIES. && .LONG TERM... TUESDAY MORNING WILL BE CHARACTERIZED BY NORTHWEST FLOW ALOFT ACROSS THE REGION AS AIR FLOWS BETWEEN A HIGH PRESSURE CENTER ACROSS WESTERN MEXICO AND AN EXITING LOW ACROSS MISSOURI. THE NEXT SYSTEM IS POISED TO COME ASHORE SOUTHERN CALIFORNIA BUT WEAKEN AS IT TRANSLATES INTO THE CENTRAL PLAINS. BY THURSDAY...THE NEXT STORM SYSTEM COMES ASHORE THE PACIFIC NORTHWEST WHICH WILL RESULT IN BROAD SOUTHWESTERLY FLOW NEXT WEEKEND. THE ENERGY ON THIS SYSTEM WILL REMAIN WELL NORTH OF THE AREA THOUGH THE NEXT SYSTEM MAY DIG A BIT DEEPER. NORTHERLY FLOW BEHIND THIS MORNING/S FRONTAL BOUNDARY SHOULD PERSIST WELL INTO TUESDAY BEFORE RETURN MOIST ADVECTION BEGINS OUT WEST DURING THE AFTERNOON. GUIDANCE CONTINUES TO DEPICT SCENARIO FOR SHRA/TSRA ON WEDNESDAY IN ASSOCIATION WITH THE AFOREMENTIONED FILLING TROUGH AXIS WHICH WILL PASS TO OUR NORTH. THE MORPHOLOGY OF THE PRECIPITATION IS DEPICTED IN DISPARATE CASES THOUGH WE WILL CONTINUE TO SIDE WITH CLIMATOLOGY WITH SYSTEMS OF THIS NATURE AND FOCUS CONVECTION DURING THE AFTERNOON AND EARLY EVENING HOURS. OUR NEXT COLD FRONT ENTERS ON THURSDAY MORNING THOUGH THE NORTHERLY FLOW WILL NOT LAST LONG WITH GOOD MOISTURE ADVECTION BACK IN THE PICTURE ON FRIDAY. MODELS CONTINUE TO HINT AT PRECIPITATION CHANCES INTO NEXT WEEKEND AND HAVE INCREASED POPS A BIT BASED ON TYPICAL SCENARIOS. HOWEVER...THE DETAILS OF EXACTLY WHAT...WHEN...AND HOW MUCH REMAINS ABOUT AS CLEAR AS A JAR OF SEA WATER FROM FCST ZONE GMZ355. && .HYDROLOGY... GIVEN THE WIDESPREAD RAINFALL AND THE TENDENCY FOR QUICK RUNOFF IN THE TERRAIN ALONG THE CAPROCK ESCARPMENT...HAVE ISSUED SMALL STREAM ADVISORY IN THAT REGION. RADAR INDICATES BETWEEN 1-2 INCHES OF RAINFALL HAS QUICKLY OCCURRED IN THIS AREA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 74 50 86 60 94 / 10 0 0 10 20 TULIA 75 51 84 59 92 / 20 0 0 0 20 PLAINVIEW 76 52 84 61 93 / 20 0 0 0 20 LEVELLAND 77 53 89 63 96 / 20 0 0 0 20 LUBBOCK 77 54 86 62 95 / 20 0 0 0 20 DENVER CITY 78 56 90 64 99 / 20 0 0 0 10 BROWNFIELD 78 55 89 64 98 / 20 0 0 0 20 CHILDRESS 78 57 86 63 94 / 30 0 0 0 10 SPUR 79 56 87 63 94 / 40 0 0 0 20 ASPERMONT 81 58 89 64 96 / 40 0 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: TXZ021>044. && 31/26
Hazardous weather outlook, Jun 9, 2:49 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 249 AM CDT MON JUN 9 2014 TXZ021>044-100800- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 249 AM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE AND FLOODING SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE THROUGH THE REMAINDER OF THE EARLY MORNING HOURS BEFORE MUCH DRIER AIR MOVES IN LATER THIS MORNING. WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH DIAMETER WILL BE THE LARGEST THREATS...WITH LOCAL RAINFALL RATES NEAR 2 INCHES PER HOUR PERHAPS CAUSING FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 AM SOUTH OF A MULESHOE TO GUTHRIE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS MAY BE POSSIBLE ON WEDNESDAY. SOME OF THESE COULD BE STRONG TO POTENTIALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY.
In the hours before
Local storm report, Jun 9, 2:46 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
246 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 10 W FLOYDADA 33.98N 101.51W
06/09/2014 E1.00 INCH FLOYD TX STORM CHASER
&&
EVENT NUMBER LUB1400206
JWJSpecial weather statement, Jun 9, 2:51 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
251 AM CDT MON JUN 9 2014
TXZ039>044-090830-
GARZA-KENT-LYNN-STONEWALL-TERRY-YOAKUM-
251 AM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM...TERRY...STONEWALL...
LYNN...KENT AND GARZA COUNTIES...
AT 249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG WINDS ALONG A LINE EXTENDING FROM 16
MILES EAST OF JAYTON TO 5 MILES EAST OF TAHOKA TO 17 MILES NORTH OF
PLAINS...MOVING SOUTH AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS LINE.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS LINE HAS PASSED.
LAT...LON 3296 10307 3339 10306 3339 9998 3295 9999
TIME...MOT...LOC 0750Z 352DEG 45KT 3330 10031 3316 10170
3341 10287
31Local storm report, Jun 9, 2:53 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
253 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND GST 1 ENE MORTON 33.73N 102.74W
06/09/2014 M69 MPH COCHRAN TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1400207
JWJLocal storm report, Jun 9, 2:57 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
257 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM NON-TSTM WND GST 4 S LEVELLAND 33.52N 102.36W
06/09/2014 M58 MPH HOCKLEY TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1400208
JWJLocal storm report, Jun 9, 2:58 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
258 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM NON-TSTM WND GST 1 ENE MORTON 33.73N 102.74W
06/09/2014 M69 MPH COCHRAN TX MESONET
WEST TEXAS MESONET REPORT CORRECTED - WIND GUST WAS
WELL DISPLACED FROM CONVECTION
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER LUB1400207
JWJSpecial weather statement, Jun 9, 3:00 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
300 AM CDT MON JUN 9 2014
TXZ027-090830-
BAILEY-
300 AM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR BAILEY COUNTY...
AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
MULESHOE TO 35 MILES SOUTHWEST OF MULESHOE...MOVING SOUTHEAST AT 35
MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3424 10305 3429 10302 3428 10262 3383 10262
3384 10305
TIME...MOT...LOC 0759Z 294DEG 32KT 3418 10298 3391 10319
31The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:26 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 49 min |
| Jun 9, 12:29 AM CDT | Special Weather Statement | LUB | Motley | 31 min |
| Jun 9, 1:15 AM CDT | Special Weather Statement | LUB | Cottle | 30 min |
| Jun 9, 1:57 AM CDT | Special Weather Statement | LUB | King | 33 min |
| Jun 9, 2:01 AM CDT | Special Weather Statement | LUB | Bailey, Floyd, Hale, Lamb, Motley | 29 min |
| Jun 9, 2:27 AM CDT | Areal Flood Advisory | LUB | Briscoe, Crosby, Dickens, Floyd, Garza, Hall and 3 more | 6 hr |
| Jun 9, 2:29 AM CDT | Special Weather Statement | LUB | Cochran, Crosby, Dickens, Hockley, King, Lubbock | 46 min |
| Jun 9, 2:51 AM CDT | Special Weather Statement | LUB | Garza, Kent, Lynn, Stonewall, Terry, Yoakum | 39 min |
| Jun 9, 3:00 AM CDT | Special Weather Statement | LUB | Bailey | 30 min |
| Jun 9, 3:32 AM CDT | Special Weather Statement | LUB | Cochran | 43 min |
| Jun 9, 3:36 AM CDT | Special Weather Statement | LUB | Garza, Kent, Lynn, Stonewall, Terry, Yoakum | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.